Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online
Ask a Urologist   »  

Red circle on glans, not STD. Treatable?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 126 Questions
Hi, I have a red circle about 5mm wide right on top of my glans. It doesn't hurt or burn, I've never had sex so it can't be a std, it just looks weird. I was wondering what is the cause and if it's treatable. thank you
Posted Mon, 30 Apr 2012 in Penis Problems
Answered by Dr. Tulasi Raman.P 58 minutes later

Thank you for your query.

As the lesion is asymptomatic and you never had an exposure (sex). This could probably be due to a condition called "Fixed Drug Eruption"

Fixed drug eruption (FDE) is an adverse cutaneous reaction to an ingested drug.

Genital skin is most commonly involved site. These lesions are usually asymptomatic.

Occur from 30 minutes to 8 hours after ingestion of drug in previously sensitized individual. Lesions persist if drug is continued.

Initially erythema, then dusky red to violaceous, later become edematous, forming a plaque, which may evolve to become a bulla and then an erosion (which maybe painful). After healing, they turn dark brown with violet hue postinflammatory hyperpigmentation.

Diagnosis is made on clinical grounds. Readministration of the drug confirms diagnosis but should be avoided.

Treatment and possible recurrence:
1. Identify and withhold the offending drug.
2. FDE resolves within a few weeks of withdrawing the drug.
3. Recurs within hours after ingestion of a single dose of the drug.

I hope my answer has been adequate and informative. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor